MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM2012E
Medical Device Problem Codes Migration or Expulsion of Device (1395); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Bacterial Infection (1735); Erosion (1750); Fistula (1862); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Perforation (2001); Seroma (2069); Hernia (2240); Impaired Healing (2378); Obstruction/Occlusion (2422); Fluid Discharge (2686); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant product: securestrap absorbable fixation device, product id: strap25 (lot# pl5536).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of an incisional hernia.It was reported that after the implant, the patient experienced recurrence, seroma, abscess, infection, mesh migration, mesh erosion, fistula, open wound, mixed bacteria flora, enterococcus faecalis, full thickness injury to colon, draining abdominal wound, induration, infected mesh, and adhesions.Post-operative patient treatment included lysis of adhesions, removal of mesh, wound vac, repair of colotomy, drainage of abdominal wound abscess, hernia sac resected, and hernia repair with new mesh.
 
Additional Manufacturer Narrative
Additional information: b5, b7, g1(manufacturer name, first name, last name, street 1, city, region, postal code, email, phone), h6(patient code) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of an incisional hernia.It was reported that after the implant, the patient experienced recurrence, seroma, abscess, infection, mesh migration, mesh erosion, fistula, open wound, mixed bacteria flora, enterococcus faecalis, full thickness injury to colon, draining abdominal wound, induration, infected mesh, adhesions, perforation, inflammation, wound debridement, and bacterial infection.Post-operative patient treatment included lysis of adhesions, removal of mesh, wound vac, repair of colotomy, drainage of abdominal wound abscess, hernia sac resected, hernia repair with new mesh, wound debridement, french and blake drain use, and medication.Concomitant device: securestrap absorbable fixation device (product id: strap25, lot number: pl5536) relevant tests/laboratory data: (b)(6) 2020: wound culture + for many white blood cells, mixed bacteria flora, enterococcus faecalis.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of an incisional hernia.It was reported that after the implant, the patient experienced recurrence, seroma, abscess, infection, mesh migration, mesh erosion, fistula, open wound, mixed bacteria flora, enterococcus faecalis, full thickness injury to colon, draining abdominal wound, induration, infected mesh, adhesions, perforation, inflammation, bacterial infection, bowel obstruction, <(>&<)> pain.Post-operative patient treatment included lysis of adhesions, mesh revision, removal of mesh, wound vac, repair of colotomy, drainage of abdominal wound abscess, hernia sac resected, hernia repair with new mesh, wound debridement, french and blake drain use, medication, wound debridement.
 
Additional Manufacturer Narrative
Additional info: b5, b7, d4 (unique identifier (udi) #), g1, h6 (patient codes) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
mike bocchino
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CO 55112--439
8006464633
MDR Report Key12247586
Report Number9615742-2021-01839
Device Sequence Number2795982
Product Code FTL
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142908
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberSYM2012E
Device Catalogue NumberSYM2012E
Device Lot NumberPSB0445X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer09/14/2022
07/01/2026
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date09/20/2022
07/08/2026
Date Device Manufactured02/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE SECTION H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight180 LB